MAUDE Adverse Event Report: SYNTHES HAGENDORF 3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS

SYNTHES HAGENDORF 3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS
Catalog Number 314.132
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: no patient involvement.Date of device damage is not known.Device is an instrument and is not implanted/explanted.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Manufacturing site: (b)(4); manufacturing date: 22.Dec.2015.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine inspection of instrument sets,it was noted that the tips are bent /swirled on two of the 3.0mm hexagonal screwdrivers due to high torque.No patient involvement was reported.This report is for one (1) 3.0mm hexagonal screwdriver.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
The following parts were returned to customer quality: hex screwdriver with t-handle: 314.132, lot 9661538, mfg 22-dec-2015 ¿ twisted tip, hex screwdriver with t-handle: 314.132, lot 8467797, mfg 09-aug-2013 ¿ twisted tip.The complaint was able to be confirmed.Although the true root cause of the damage could not be determined, it is likely that excessive force during use contributed to the complaint conditions.The design was determined to be suitable for the intended use when employed and maintained as recommended.A device history review was performed for the returned instruments¿ lot numbers and in each instance no mrrs, ncrs or complaint-related issues were identified with the lots numbers which may have contributed to the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.A visual inspection, device history record (dhr) review, service history and evaluation, functional test, and drawing review were performed as part of this investigation.This complaint is confirmed.314.132 (3.0mm hex screwdriver with t-handle).The tips 314.132 screwdrivers were both twisted as a result of a counterclockwise torque indicative of excessive force during insertion.Replication of the complaint is not applicable as the complaint was visually confirmed.Sm_106242 rev e was reviewed and no design issues were identified.A further review of the dhr records indicated that the relevant features of all units were inspected at the manufacturing site per approved inspection sheets during final inspection prior to release and no non-conformities were identified during the manufacturing process.The design was determined to be suitable for the intended use when employed and maintained as recommended.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6489729
Report Number3003875359-2017-10184
Device Sequence Number1202281
Product Code HXX
UDI-Device Identifier10705034769004
UDI-Public(01)10705034769004(10)9661538
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.132
Device Lot Number9661538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/13/2017
Supplement Report FDA Received Date06/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1